How long will it take for swelling from Mederma to go away? After applying Mederma gel to a scar on my nose, the area around the scar became red and swollen within 1 hour. It has been about 5 weeks and it is still swollen, could this be permanent?
When Will Swelling from Mederma Go?
Doctor Answers (5)
Mederma and Scarstick ointment
You may have experienced an allergic reaction to the ingredients to Mederma. An alternative is a product known as scarstick. The scarstick ointment contains turmeric.
Web reference: http://www.bruisestick.com
Trust Your Face to a Board Certified Facial Plastic Surgeon
In my experience, Mederma has no effect on the appearance of scars. You need to be properly evaluated by a physicain. It seems that you are likely having a reaction to the mederma or have a hypertrophic scar that would be better treated with intralesional injections and massage. I would stop the Mederma and seek consultation with a certified physicain. Warmest regards, Dr. Pippin.
Since you used Mederma on your scar, it may have caused an allergic reaction. Mederma is best used to prevent bad scars rather than to help bad scars that have already formed. Allergic reactions or irritant reaction to the onion extract is conceivable. Obviously, you should cease further usage of mederma and if after that, the swelling does not go away, consult your dermatologist.
You might also like...
Mederma doesn't work and may even cause damage.
Mederma doesn't help scars. In your case, there may have been an allergic reaction to one of the ingredients although by now this should have gone away. The redness may be part of the normal healing process. Nevertheless, consult with your plastic surgeon or dermatologist. Chuck the Mederma.
Web reference: http://www.zubowicz.com
Hypertrophic scarring requires attention by a board-certified dermatologist
You may have a hypertrophic scarring for a possible allergic contact dermatitis from Mederma. See your board-certified dermatologist for consideration of intralesional steroid injection and/or prescription strength topical medication.
Web reference: http://www.drwilliamting.com/Cosmetic_Dermatology.html
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.